Hi, I had restylane and teosyal fillers injected last night for tear troughs. So far not too bad but swollen on one side particularly. I am now worried about the long term effects. What will I look like after a year or so when the filler fades as I have read horror stories about people having saggy, loose skin after the filler dissolves?
Long-term After Tear Trough Fillers
Doctor Answers (7)
Restylane give beautiful long-lasting correction to the tear troughs if placed artfully.
Restylane is my favorite treatment for tear troughs. If placed artfull,y Restylane will give a long lasting beautiful correction. As the Restylane fades you will gradually lose the correction, however it will not make anything worse and will not cause baggy eyelids. Over time you may develop baggy eyelids, but it will not be due to the Restylane.
Some people do well with HA's in the tear trough some have problems....
After Restylane fades in the tear troughs
A common concern that patients have is that their skin will some how stretch out and not snap back after they have fillers....There is no reason to worry. If anything, after using fillers for many years, we have seen just the oppostite be true. Fillers such as Restylane can actually stimulate your own collagen so when it wears off your skin will certainly not be any worse and may be a bit better than before. When the fillers do fade, the problem is often that people don't remember what they looked like before, they only have a recollection of what they looked like with the filler...until they look at the before photos they don't realize just how much the fillers did.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
You might also like...
Fillers for tear trough
IMHO, fillers like Restylane in the tear trough have zero chance of causing loose, baggy skin after the filler dissolves. This sounds like urban myth.
Long Term Use of Fillers
The question of whether or not filler treatments will increase the risk of worsening of the lines after the filler has worn off has come up frequently. In my experience, the opposite has been the case. Wrinkles made to disappear using the new hyaluronic acid fillers such as Juvederm and Restylane which give a completely natural look. These fillers can also stimulate the production of your own collagen which can give an even longer lasting result. I have never seen an instance where I felt that the treatment made things worse after it wore off. Quite to the contrary, I feel that fillers not only eliminate lines but will also prevent new ones from forming. Eventually, when all of the filler is gone, I believe you will still be much improved and will be better off than if you had no treatments at all.
Long Term Affects of Restylane
Hi worried. Using Restylane or Teosyal will not make you look worse after the filler wears off. We always take before and after pictures so that we can remind patients what they looked like before the injections.
Because these products are both hyaluronic acid based gels, they will dissolve in this area in about 1 year. After that process is complete, you will look very similar (perhaps 1 year older) than you did before the injection. If you want them dissolved earlier, that's also a possibility.
As for your current results, we always see our first time injection patients two weeks after the initial injections to guage results, do touch-ups and generally determine if the patients are happy or not. This is a more expensive way to manage a patient, but always leads to higher patient satisfaction. If you are concerned about your results, always check back with your injector, but give it a few days or a week for any swelling to go down.
Web reference: http://www.celibre.com/restylaneTreatment.aspx
Both Restylane and Teosyal are hyaluronic acid fillers.
Both products can be adjusted if you develop overfill from your treatment. Because of expected swelling with this service it really will be a few days before you know if the treatment is good. Longer if you bruised during treatment. After about a week, if there are any bumps or areas that are too full, your injector can adjust the material manually or with an injection of the enzyme hyaluronidase. It is important to understand that treatment is not just a commodity that should be compared on the basis of price. This is surgery in a syringe and the material needs to be sculpted into the tear trough. If for this treatment does not live up to every thing you hoped, the answer is to look for a better injector who can control the treatment in a way that is right for you.
Web reference: http://www.lidlift.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.